Going Cold Turkey ..
and I don't mean chilled cooked meat.
Apologies for mentioning the above cooked bird so near to Christmas!
No, my blog post tonight is about understanding a little more of what others go through.
Since my head injury 7/8 years ago, I have been on a number of prescription medications. That's ok you might say, and yes it is.
When you are recommended a medication for need, by a practitioner, you take it to make a positive difference to your daily life.
Over the last few years I have tried and tested different meds for different symptoms/diagnoses, and learned about my body and the ways in which different chemicals react to aid you.
And there can be side effects to manage too.
One thing we do for each other is read the precaution sheet that comes with prescription meds. A reason for this is to avoid developing side effects psychosomatic-ly (not sure of my spelling!!).
(My darling mother was a bugger for reading these and then developing a side effect as she had read she could get it!!)
To this week.
One of the drugs I am taking was to help control seizures before the epilepsy meds were correct.
Since these meds seem to be balancing things, my challenge is to come off the other drug. Let's call it P, ok?
It's a high-risk, limited prescription drug and I knew that as soon as I could, I wanted to get it out of my system.
I didn't want to know when the doses were lowered as I didn't want to notice withdrawal side effects that weren't there.
You get me?
Man Wonderful was charged with managing my meds, changing the dosage, and not telling me!
I was to say if I noticed anything different, and he could then discount or note any potential issues.
I didn't know when, but since the start of December I have been coming off this drug 'P' very slowly.
I say I didn't know and that was correct until yesterday.
I hadn't been able to get to sleep, or stay asleep since Saturday. I mentioned this to MW.
Then yesterday I developed an itchy rash that started on my head and is all.over.my.body.
Obviously MW could see this.
Added to the banging headache that started yesterday morning, and MW delightfully announced that I had successfully reduced drug P by half and that these symptoms were withdrawal from the drug.
Now I have a lot more sympathy for people addicted to things, because it would be a lot easier to just increase the drug a step than to begin these withdrawal symptoms!
I won't add a picture of my face- I still have a headache, I am bad-tempered and I am bloody itchy!!!
And very, very grateful to be here.